# SDR AALA970010

- Difficulty date: January 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N488AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49681
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Latch Cylinder
- Part number: ARG72465507
- Condition: Defective
- Location: Lt Mlg Door
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ORD - FLT 1603 - AFTER T/O FROM SLC EN ROUTE ORD AT ABOUT 14,000 FEET, THE LT MLG RED LIGHT AND GEAR DOOR OPEN LIGHT ILLUMINATED.  ALL CONDITIONS WERE CORRECT AFTER INITIAL GEAR RETRACTION.  PUMPS RETURNED TO LOW AND OFF AND LIGHTS EXTINGUISHED.  WHEN A/C WAS AT 29,000 FT AND 290 KNOTS EXPERIENCED TURBULENCE AND GEAR DOOR OPEN LIGHT CAME ON AND A/C SLOWED RETRACTION WAS HEARD AND FELT.  ALL LIGHTS EXTINGUISHED INDICATING NORM RETRACTION.  PUMPS WERE LT W/O INCIDENT.  REPLACED LT MAIN GEAR DOOR LATCH CYLINDER.  ALL GEAR OPERATIONS NORMAL.  NO LEAKS NOTED.  PERFORMED SEVERAL GEAR SWINGS.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
